MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383540
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter of a bd nexiva¿ closed iv catheter system detached and was able to be removed without medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: device/batch history record review was not conducted as a lot number was not provided for this incident.The peura (end user risk analysis) was analyzed to determine the risk to customer.The analysis showed that due to low occurrence and limited severity, current risk is acceptable.Observations and testing could not be performed because units were not provided for investigation.Conclusions: confirmation of the defect as stated in the product incident report, could not be identified or confirmed and cause could not be determined, as the unit described in the product incident report was not returned for evaluation and testing.Therefore, there was no physical evidence to confirm or to support manufacturing process related issues for the alleged defect stated in the pir.The defect described in the product incident report was not confirmed or replicated; as units were not provided for this incident, therefore a definite root cause could not be established.A formal corrective action will not be initiated at this time.Customer complaint trends are evaluated on a monthly basis.If the trend of a specific type of complaint warrants a formal corrective action, resources will be assigned at that time.
 
Event or Problem Description

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7573895
Report Number1710034-2018-00268
Device Sequence Number1776028
Product Code FOZ
UDI-Device Identifier30382903835400
UDI-Public30382903835400
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K161777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number383540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer05/18/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;